Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 148, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 16, 2021, 7:08 PM MST for Yavapai County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 7:08 PM MST (02:08 UTC)
- Expired
- Aug 16, 2021, 7:45 PM MST
- In force
- 37 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 174 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:54 PM MST | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
342 WUUS55 KFGZ 170208 SVRFGZ AZC025-170245- /O.NEW.KFGZ.SV.W.0148.210817T0208Z-210817T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Flagstaff AZ 708 PM MST Mon Aug 16 2021 The National Weather Service in Flagstaff has issued a * Severe Thunderstorm Warning for... Yavapai County in west central Arizona... * Until 745 PM MST. * At 707 PM MST, a severe thunderstorm was located 17 miles southwest of Seligman moving southwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of Yavapai County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3522 11313 3516 11293 3497 11305 3509 11326 TIME...MOT...LOC 0207Z 024DEG 13KT 3513 11307 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ ET
1 follow-up statement
768
WWUS55 KFGZ 170245
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
745 PM MST Mon Aug 16 2021
AZC025-170253-
/O.EXP.KFGZ.SV.W.0148.000000T0000Z-210817T0245Z/
Yavapai-
745 PM MST Mon Aug 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
745 PM MST...
The storm which prompted the warning has moved out of the area.
Therefore, the northern portion of the warning will be allowed to
expire. A new Severe Thunderstorm Warning was issued for the
southern portion of the previously warned area.
A Severe Thunderstorm Watch remains in effect until midnight MST for
west central Arizona.
LAT...LON 3522 11313 3516 11293 3497 11305 3509 11326
TIME...MOT...LOC 0243Z 024DEG 13KT 3502 11313
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:58 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 16, 2:58 PM MST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 258 PM MST Mon Aug 16 2021 .SYNOPSIS...Scattered thunderstorms will continue this evening, with storms most numerous along and south of the Mogollon Rim where a few strong to severe storms are possible. Expect widespread showers and storms again on Tuesday and Wednesday, before a drying trend arrives toward the end of the week. && .DISCUSSION...Very strong and severe thunderstorms currently developing over the central and eastern Rim, with a broader area of somewhat weaker storms over the NE. Current mesoscale analyses show strong instability along and southwest of the Rim, with the greatest instability still analyzed over Yavapai County. We expect thunderstorms to continue develop across the area this afternoon and evening, with the strongest storms evolving toward the south, possibly growing upscale into a an MCS as it organizes along outflow boundaries. Greatest threat this afternoon and evening will be damaging winds and large hail. Training (redeveloping) storms may create local flash flood threats. Recent high- resolution models support this development. On Tuesday, the instability will be pulled farther north ahead of a developing trough to the west. Scattered to numerous thunderstorms are expected once again, but the nature of the convection will be different - that is - storms will be most numerous along and north of the Rim on Tuesday, with slowly eastward-moving storms. The slow motion of the storms may engender a greater flash flood threat, and greater shear could promote organized severe thunderstorms. The strong trough moving across the N Rockies will push the greatest thunderstorm threat on Wednesday into NE Arizona. Cooler temperatures and drier weather is expected later in the week as the trough sweeps the moisture out of the area, and brings a break to this current round of monsoon activity. Current ensemble solutions indicate that Arizona should be generally dry through the weekend. && .AVIATION...For the 00Z package...Scattered to numerous thunderstorms are expected this afternoon and evening, with coverage increasing south of the Mogollon Rim after 01Z. Localized IFR conditions expected in and near strongest storms. Storms will decrease from north to south after 04Z, and develop again after 18Z on Tue. Aviation discussion not updated for TAF amendments. && .DISCUSSION...Scattered to numerous showers and thunderstorms are expected through Wednesday. Large hail, localized flash flooding and very gusty outflow winds are the main hazards. Winds outside storms will be light, with temperatures cooling Tuesday and Wednesday. Thursday through Saturday...Drier weather is expected on Thursday through Saturday, with below normal temperatures expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...BAK AVIATION...BAK FIRE WEATHER...BAK For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 16, 2:49 PM MST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
249 PM MST MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 8 E MOUNTAINAIRE 35.08N 111.52W
08/16/2021 E1.00 INCH COCONINO AZ TRAINED SPOTTER
&&
MDLocal storm report, Aug 16, 3:53 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
353 PM MST MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD 1 W HEBER-OVERGAARD 34.42N 110.59W
08/16/2021 NAVAJO AZ PUBLIC
NUMEROUS LOW WATER CROSSINGS FLOODED AND
ROADS CLOSURES ACROSS WESTERN PORTIONS OF
HEBER.
&&
DMLocal storm report, Aug 16, 4:17 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
417 PM MST MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL MOUNTAINAIRE 35.08N 111.66W
08/16/2021 E1.50 INCH COCONINO AZ PUBLIC
&&
DMLocal storm report, Aug 16, 4:28 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
428 PM MST MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 4 E FLAGSTAFF AIRPORT 35.13N 111.61W
08/16/2021 E2.00 INCH COCONINO AZ PUBLIC
&&Local storm report, Aug 16, 4:49 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
449 PM MST MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLOOD CONCHO 34.48N 109.61W
08/16/2021 APACHE AZ PUBLIC
MANY ROADS FLOODED. WATER UP TO THE DOORSTEP
OF THE BUSINESS THAT WAS CONTACTED.
&&
DMLocal storm report, Aug 16, 5:17 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
517 PM MST MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 NE GANADO 35.71N 109.54W
08/16/2021 E0.75 INCH APACHE AZ PUBLIC
&&The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:04 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Aug 16, 6:33 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Aug 16, 7:37 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Aug 16, 7:42 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Aug 16, 7:57 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 16, 8:04 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Aug 16, 8:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Aug 16, 9:18 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 42 min |
| Aug 16, 10:01 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Aug 16, 10:33 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Aug 17, 12:04 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 3 hr |
| Aug 17, 12:15 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
| Aug 17, 12:22 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Aug 17, 12:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 46 min |
| Aug 17, 12:41 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 17, 12:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 46 min |
| Aug 17, 1:06 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Aug 17, 1:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 44 min |
| Aug 17, 1:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 39 min |
| Aug 17, 1:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 47 min |
| Aug 17, 1:37 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 9 hr |
| Aug 17, 2:03 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Aug 17, 2:09 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 51 min |
| Aug 17, 2:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Aug 17, 2:18 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Aug 17, 3:03 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 17, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Aug 17, 3:44 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Aug 17, 4:06 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Aug 17, 4:19 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Aug 17, 4:22 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 17, 4:46 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.